IDEAS home Printed from https://ideas.repec.org/a/hin/jijmms/2477825.html

Symmetry-Induced Geometric Regularization in Networked Systems: A Discrete-to-Continuum Correspondence

Author

Listed:
  • Nam Anh Quach

Abstract

Complex networked systems governed by nonlinear transport, feedback, and constrained allocation mechanisms often exhibit instability through the concentration of gradients, flows, or control effort along a small number of dominant directions. Classical stochastic forcing may regularize some such systems, but its stabilizing effect depends strongly on how noise enters the governing operator. This paper develops a conditional discrete-to-continuum framework for studying a related geometric mechanism: regularization induced by symmetry-compatible redistribution in networked systems. The proposed framework connects two settings. In the continuum setting, stochastic transport modeled through Stochastic Advection by Lie Transport (SALT) generates, after Stratonovich–Itô conversion, a second-order operator whose covariance structure can be interpreted as an effective viscosity. In the finite-dimensional setting, symmetry-compatible control allocation decomposes the actuator or network space into invariant parity subspaces, thereby altering the residual covariance structure and suppressing cross-channel interference when feasible capacity is preserved. The main theoretical result establishes a symmetry–viscosity correspondence under explicit structural assumptions: quasiuniform sampling, graph-Laplacian convergence, a spectral-multiplier representation of the symmetry-aligned residual operator, and a homogenized covariance limit. Under these conditions, the rescaled residual operator converges, after sampling and interpolation, to a Laplace-type operator with geometric diffusivity determined by the low-frequency residual multiplier. When this diffusivity matches the homogenized transport diffusivity, the discrete residual limit coincides with the SALT-induced viscous operator. The result should, therefore, be understood as an asymptotic correspondence for graph-compatible symmetric systems, rather than as an unconditional equivalence for arbitrary control architectures. Building on this correspondence, the paper introduces geometric capacity as a finite-dimensional measure combining residual spectral concentration and feasible control geometry. Numerical studies examine symmetric graph-filtering experiments and an illustrative overactuated allocation benchmark through residual covariance spectra, modal energy decomposition, tail-exceedance probabilities, geometric-capacity scores, and parameter-dependent scaling diagnostics. The analysis identifies conditions under which symmetry can reduce cross-channel concentration, whereas the tested numerical regimes show that overly restrictive symmetry-aware filtering may increase residual covariance and produce a capacity–flexibility trade-off. Overall, the framework provides a precise operator-theoretic language for analyzing when symmetry acts as an endogenous regularizer in networked systems.

Suggested Citation

  • Nam Anh Quach, 2026. "Symmetry-Induced Geometric Regularization in Networked Systems: A Discrete-to-Continuum Correspondence," International Journal of Mathematics and Mathematical Sciences, Hindawi, vol. 2026, pages 1-19, September.
  • Handle: RePEc:hin:jijmms:2477825
    DOI: 10.1155/ijmm/2477825
    as

    Download full text from publisher

    File URL: http://downloads.hindawi.com/journals/ijmms/2026/2477825.pdf
    Download Restriction: no

    File URL: http://downloads.hindawi.com/journals/ijmms/2026/2477825.xml
    Download Restriction: no

    File URL: https://libkey.io/10.1155/ijmm/2477825?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hin:jijmms:2477825. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Mohamed Abdelhakeem (email available below). General contact details of provider: https://www.hindawi.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.